Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child has inflammation and dryness on cheek. Prescribed antibiotic. What do you suggest?

Hi, our 2 year old boy has an angry, dry looking spot on his cheek, it has been there for 2 months approx. we have been to the doctor, and he gave us an antibiotic to put on it for a week he was not too worried about it because when we arrived for our appointment the redness to the mark had dissappeared and was almost unnoticeable except for the dryness on that particular patch. What do suggest? THe mark has stayed the same the whole time it has been there, it has not got any bigger or any better quite frankly.
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear Caroline,

Such stationary marks can signify either a fungal infection, allergy or a fixed drug reaction. You should review his intake of medicines. Even simple pain killers can cause such reactions, such as aspirin or infant ibuprofen. Fungal infections are rather more common in tropical climes, so it may be less likely, unless there is intense itching, or the mark has redness in the border areas and scaling (you can appreciate scaling if you go close to the mark and look for dead skin cells much smaller than but similar to the scales of a fish).

If the local antibiotic hasn't worked, consider visiting a good dermatologist, who may prescribe other types of medications, particularly, mild and non-harmful steroids that can resolve the rash as long as he/she considers it to be non-infectious.

Hope this helps.

With best wishes for his speedy recovery,

Dr. Taher
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor